Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 6, 2017, 10:30 PM MDT for Box Butte County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 10:30 PM MDT (04:30 UTC)
- Expired
- Jul 6, 2017, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
County Box Butte County, NE
The radar
The North Platte radar (KLNX), 185 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3414 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WWUS85 KCYS 070430
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
1030 PM MDT THU JUL 6 2017
NEZ003-019-021-096-070515-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
1030 PM MDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE...
NORTHEASTERN SCOTTS BLUFF...NORTHERN MORRILL AND SOUTHEASTERN SIOUX
COUNTIES UNTIL 1115 PM MDT...
At 1030 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Wild Horse Butte to near
Lake Minatare Campground. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Scottsbluff, Alliance, Wild Horse Butte, Kilpatrick Lake, Lake
Minatare Campground, Alliance Airport, Berea, Angora and Lake
Minatare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4175 10271 4189 10368 4242 10280 4241 10275
4210 10274 4209 10271 4201 10270 4200 10267
4179 10268
TIME...MOT...LOC 0430Z 263DEG 38KT 4240 10270 4190 10351
$$
ClaycombWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 10:08 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 6, 10:08 PM MDT, 22 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1008 PM MDT Thu Jul 6 2017 .UPDATE... Issued at 958 PM MDT Thu Jul 6 2017 We are sending out a quick update. Latest radar loop was showing the showers and thunderstorms beginning to expand further south. This is due to good isentropic lift over southeast Wyoming and the southern Nebraska panhandle. Latest water vapor loop was also indicating an increase in the moisture fields in the low levels. As a result, we may see this activity continue to expand further southeast this evening in response to the upslope flow. && .SHORT TERM...(This evening through Saturday night) Issued at 330 PM MDT Thu Jul 6 2017 Current KCYS radar loop shows isolated thunderstorms along and just west of the Laramie Range. Another line pushed through western Nebraska earlier, but has weakened and moved southeast into central Nebraska. The stronger storms have been mainly confined to areas just over the Colorado border to the south of Laramie and Cheyenne. High res models show a few of these thunderstorms becoming better organized with primarily the threat of strong gusty winds and frequent lightning along and south of the North Platte River valley into northern Colorado. The threat of large hail appears to be very low at this time with very warm/hot temperatures and high cloud bases. Thunderstorms will continue to develop and move southeast across the area through late this evening, but eventually the focus will shift further northeast toward South Dakota. Kept POP around 20 to 25 percent for areas near Lusk and Chadron as models show bands of showers and thunderstorms developing near the Black Hills and moving south and east after midnight. All models show the center of the upper level high, which has been responsible for the hot temperatures the last few days, drifting westward into southern Utah for Friday. In addition, a weak cool front will continue to move southwest across the high plains and eventually into Albany county, resulting in east or southeast winds and slightly cooler temperatures in the 80's to low 90's. Upslope flow will provide additional moisture advection across the area with another round of showers and thunderstorms possible in the afternoon. These thunderstorms will likely be in a more favorable environment to see some strong to severe thunderstorms through the evening hours with sbCAPE around 1000 to 1500 j/kg. Shear values have seemed to increase as well, with 0-6 km shear around 35 knots along the Nebraska border. Increased POP between 30 to 45 percent east of the Laramie Range through the evening for scattered thunderstorms over the plains and in the mountains. Interests near the Keystone fire in the Snowy Range may see wetting rainfall Friday afternoon and evening. Showers and thunderstorms will slowly dissipate Friday night, although some activity may linger through the night across western Nebraska. For Saturday, an upper level ridge axis will amplify north of the high pressure centered over Utah. Showers and thunderstorms can not be ruled out Saturday afternoon, but coverage should be much less compared to Friday due to increased Subsidence and dry air aloft. The best chance to see some thunderstorms will be over southeast Wyoming, mainly west of Interstate 25. .LONG TERM...(Sunday through Thursday) Issued at 230 PM MDT Thu Jul 6 2017 The upper high over the western CONUS will weaken some Sunday into early next week as shortwave energy rides across the northern periphery of the high. Surface winds over the CWA will have more of a downslope component Sunday into early next week which will limit convection as well as allow for warmer temperatures. The upper high should then reestablish itself over the southern plains Wednesday and Thursday which will allow some monsoonal moisture to spread into the area and increase chances for showers and tstms at that time as well as nudge temperatures down a bit. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 707 PM MDT Thu Jul 6 2017 Main forecast challenge initially is strength and impact (if any) ongoing convection has on terminals this evening. Latest radar shows area of thunderstorms that quickly moved near CYS. It has since departed the area, so removed VCTS for this evening. Otherwise, expect convection to largely miss the terminals this evening. Winds will turn mostly light and variable after 06z. Another round of likely more organized convection is expected on Friday afternoon. Development will initially be over the Laramie Range before spreading onto the eastern plains during the afternoon/evening hours. Have added VCTS to CYS and LAR after 20z Friday. Areas in the western Nebraska Panhandle will likely need thunder mention, but current thinking is that it will hold off until after 00z. && .FIRE WEATHER... Issued at 224 PM MDT Thu Jul 6 2017 Very warm or hot temperatures will continue this afternoon before lowering slightly for Friday and Saturday. Thunderstorms will continue to develop across southeast Wyoming and move east southeast through the evening hours. Gusty erratic winds associated with these thunderstorms will keep Fire Weather concerns elevated through this evening west of the Laramie Range. Otherwise, relative humidities will trend higher for Friday and Saturday with afternoon minimum values generally between 20 to 30 percent, with a few locations over the lower elevations of Carbon county dropping into the teens each afternoon this weekend. Fire Weather concerns will be low this weekend and early next week mainly due to light and variable winds across the lower elevations. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...REC SHORT TERM...TJT LONG TERM...RE AVIATION...CAH FIRE WEATHER...TJT
Hazardous weather outlook, Jul 6, 3:18 AM MDT, 19 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 318 AM MDT Thu Jul 6 2017 WYZ101>119-070930- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 318 AM MDT Thu Jul 6 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms will develop this afternoon. These storms may produce gusty winds of 40 to 50 mph but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms will develop again on Friday afternoon. Widespread severe weather is not expected. .Spotter information statement... Spotter activation is not expected to be needed. NEZ002-003-019>021-054-055-095-096-070930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 318 AM MDT Thu Jul 6 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms will move through the area late this afternoon and early evening. These storms may produce gusty winds of 40 to 50 mph but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms will develop again on Friday afternoon. Widespread severe weather is not expected. .Spotter information statement... Spotter activation is not expected to be needed.
In the hours before
Special weather statement, Jul 6, 8:12 PM MDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Cheyenne WY 812 PM MDT THU JUL 6 2017 NEZ054-055-070300- Kimball NE-Cheyenne NE- 812 PM MDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES UNTIL 900 PM MDT... At 807 PM MDT, doppler radar indicated a line of showers approximately 7 miles southeast of Kimball Nebraska. This line was moving east at 20 mph and produced a wind gust at 60 mph at the Kimball automated weather station. This line of showers was weakening, and may still produce wind gusts between 50 and 55 mph. Locations impacted include... Potter and Dix. This includes Interstate 80 in Nebraska between mile markers 23 and 48. LAT...LON 4101 10367 4127 10361 4124 10312 4100 10319 TIME...MOT...LOC 0207Z 281DEG 15KT 4117 10354 Cox
Special weather statement, Jul 6, 8:23 PM MDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Cheyenne WY 823 PM MDT THU JUL 6 2017 WYZ101>103-105>107-115-116-070330- Shirley Basin WY-East Platte County WY-South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- Converse County Lower Elevations WY-North Laramie Range WY- Laramie Valley WY-Niobrara County WY- 823 PM MDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA... NORTHEASTERN ALBANY...NORTHWESTERN LARAMIE...WESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 930 PM MDT... At 822 PM MDT, Doppler radar was tracking a line of showers along a line extending from 9 miles northwest of Glendo to near Wheatland Reservoir 3. Movement was east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this line of showers. Locations impacted include... Glendo, Esterbrook, Sibley Peak, Westview Circle, Friend Park Campground, Two Moon Campground, Laramie Peak, Esterbrook Campground, Windy Peak, Garrett, Wheatland Reservoir 3, Glendo Reservoir and Harris Park. This includes Interstate 25 in Wyoming between mile markers 90 and 122. LAT...LON 4264 10481 4162 10526 4179 10584 4261 10545 TIME...MOT...LOC 0222Z 276DEG 21KT 4260 10517 4181 10574 Cox
Local storm report, Jul 6, 8:29 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
829 PM MDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST KIMBALL 41.23N 103.66W
07/06/2017 E60.00 MPH KIMBALL NE AWOS
&&
RCOXSpecial weather statement, Jul 6, 9:54 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
954 PM MDT THU JUL 6 2017
NEZ002-003-095-096-070445-
Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE-
954 PM MDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE...DAWES
AND SOUTHEASTERN SIOUX COUNTIES UNTIL 1045 PM MDT...
At 953 PM MDT, Doppler radar was tracking a line of thunderstorms
along a line extending from 12 miles north of Whitney Lake to 7
miles south of Crawford to 12 miles south of Agate Bed National
Monument. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Chadron, Hemingford, Chadron Campground, Whitney Lake, Box Butte
Campground, Red Cloud Campground, Flahertys Corner, Chadron Airport,
Box Butte Dam, Whitney, Marsland and Chadron St Park.
LAT...LON 4211 10316 4217 10379 4257 10333 4300 10331
4300 10280 4279 10279 4278 10277 4246 10277
TIME...MOT...LOC 0353Z 269DEG 25KT 4295 10337 4258 10339 4223 10378
CoxLocal storm report, Jul 6, 10:25 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND GST CHADRON 42.83N 103.00W
07/06/2017 M64 MPH DAWES NE ASOS
&&
GCLAYCOMSpecial weather statement, Jul 6, 10:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1030 PM MDT THU JUL 6 2017
NEZ003-019-021-096-070515-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
1030 PM MDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE...
NORTHEASTERN SCOTTS BLUFF...NORTHERN MORRILL AND SOUTHEASTERN SIOUX
COUNTIES UNTIL 1115 PM MDT...
At 1030 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Wild Horse Butte to near
Lake Minatare Campground. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Scottsbluff, Alliance, Wild Horse Butte, Kilpatrick Lake, Lake
Minatare Campground, Alliance Airport, Berea, Angora and Lake
Minatare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4175 10271 4189 10368 4242 10280 4241 10275
4210 10274 4209 10271 4201 10270 4200 10267
4179 10268
TIME...MOT...LOC 0430Z 263DEG 38KT 4240 10270 4190 10351
ClaycombThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:42 PM MDT | Special Weather Statement | CYS | 48 min | |
| Jul 6, 8:23 PM MDT | Special Weather Statement | CYS | Platte | 67 min |
| Jul 7, 3:50 PM MDT | Special Weather Statement | CYS | Albany | 40 min |
| Jul 7, 3:53 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Jul 7, 4:00 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jul 7, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| Jul 7, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
| Jul 6, 8:12 PM MDT | Special Weather Statement | CYS | Kimball | 48 min |
| Jul 6, 9:54 PM MDT | Special Weather Statement | CYS | Box Butte, Dawes | 51 min |
| Jul 6, 10:15 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 30 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.